Massachusetts, 2009

Heavy Snow in Massachusetts, February 3 to 4, 2009

February 3 to 4, 2009 · NWS BOX · 2 events in 2 counties and zones

A coastal low pressure system moved just southeast of the 40 N/70 W benchmark, spreading snow across much of southern New England. Snowfall largely fell into the advisory criteria - three to six inches.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A coastal low pressure system moved just southeast of the 40 N/70 W benchmark, spreading snow across much of southern New England. Snowfall largely fell into the advisory criteria - three to six inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 3, 11:48 AM EST, 12 minutes earlier.

Area forecast discussion, Feb 3, 11:48 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1148 AM EST TUE FEB 3 2009

.SYNOPSIS...
DEVELOPING COASTAL LOW PRESSURE WILL BRING A LIGHT TO MODERATE SNOWFALL
TO MUCH OF SOUTHERN NEW ENGLAND THROUGH TONIGHT. BEHIND THE STORM...COLD
AIR WILL BE DRAWN SOUTH ACROSS SOUTHERN NEW ENGLAND. HIGH PRESSURE
BUILDS OVER THE REGION THURSDAY AND FRIDAY BRINGING DRIER CONDITIONS
THAT SHOULD LAST INTO AT LEAST SATURDAY AND POSSIBLY SUNDAY.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
1145 AM: NEW STORM TOTAL MAP IS POSTED AS WELL AS UPDATED WSW /1128AM/
AND MWW/NPW FROM MID MORNING. ADDITIONALLY THE ZONES/SAF REPOSTED. WE
HAVE GRIBBED.

NO MAJOR CHANGES EXCEPT TO TRIM AMOUNTS SLIGHTLY IN S NH AND NW
MASS.

BEST SNOW GROWTH APPEARS TO BE SETTING UP FOR N CT PER 12Z GFS/NAM.

12Z NAM ITSELF DOESNT SEEM TO HAVE A VERY GOOD HANDLE ON OMEGA. SO
HAVE TO RELY MORE ON THE GFS.

DEEP ENOUGH RH /ABOUT 650 MB/ THRU TONIGHT...PLUS MORE SEEDING FROM
500 MB TWD 06Z TO PRESERVE THE FCST SNOWFALL.

HOWEVER...PAVEMENT AMOUNTS WILL BE LESS THAN OTHER MEASURING SFCS
AND THIS IN MY OPINION IS A ROUTINE ADVY SNOW EVENT.

THE BAND OF HALF MILE MDT SNOW THAT WAS ON OUR RADAR NEAR I95 RI TO
BOS NNW SUBURBS WASNT VERY WELL MODELED BY NCEP 12Z NAM/GFS. I DO THINK THE
GFS HAS A HANDLE ON THE BAND OF HEAVIER SNOW DEVELOPMENT THAT SEEMS
TO APPROACHING FROM THE NJ COAST AND NYC AS SEEN ON RADAR AT 1645Z.
OMEGA IS LOOKING VERY NICE IN HFD COUNTY EARLY THIS AFTN SO WE SHOULD
SEE 1/2SM MDT THERE FOR AN HOUR OR 2.

ESSENTIALLY...HAVE TRIMMED AMOUNTS SOMEWHAT...DUE TO DELAYED START...A
LITTLE LESS QPF OR PREVIOUS MELTING ON PAVEMENT. MIGHT NEED TO STEP
IT BACK A LITTLE MORE AT 4 PM BUT WANT TO SEE EVOLUTION.

WE HAVE REPORTS OF ABOUT 2 INCHES AT YARMOUTH AND PLYMOUTH BUT NOT
ENOUGH INFORMATION YET FOR A PNS ISSUANCE.

STILL AM A LITTLE CONCERNED ABOUT POWER OUTAGES ON CAPE COD THIS
AFTN.

WIND ADVY:  CONFIDENCE MODEST ON VERIFICATION.  HAVE CONTD.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
NORLUN-LIKE TROFFING CONTINUES TO BRING LIGHT SNOWS TO MUCH OF SNE
THIS EVENING BEFORE TAPERING OFF TONIGHT. SOME OF THE SNOW COULD
STILL BE MODERATE IN INTENSITY ACROSS SE MASS AS SOME OCEAN
ENHANCEMENT SHOULD TAKE PLACE BEFORE WINDS GO OFFSHORE.

WINTER WX ADVISORY EXPIRES AT 08Z TONIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MEDIUM RANGE MODELS APPEAR TO BE IN FAIR AGREEMENT THROUGH A GOOD
CHUNK OF THE WEEK...AND SOMEWHAT INTO THIS UPCOMING WEEKEND. APPEARS
THAT HIGH PRESSURE WILL TAKE OVER ACROSS THE SOUTHERN TIER WITH A
LESS AMPLIFIED UPPER PATTERN ACROSS THE LOWER 48 WHICH WILL ALLOW
FOR MODERATING TEMPERATURES. MODEL DIFFERENCES COME INTO PLAY BY
NEXT WEEKEND...THOUGH RIGHT NOW FEEL IT MAY STAY MAINLY DRY THROUGH
MOST OF THIS PERIOD.

WEDNESDAY...EXPECT PRECIP TO TAPER OFF ACROSS CENTRAL AND EASTERN
AREAS DURING THE MORNING AS THE LOW MOVES OFF TO THE MARITIMES.
UPPER TROUGH REMAINS TO THE W...BUT VERY COLD AIR CONTINUES TO WORK
INTO THE REGION DURING THE DAY AND THROUGH THE NIGHT...WITH H85
TEMPS DROPPING TO -15C TO -18C BY THURSDAY MORNING. WILL BE BLUSTERY
ON THE CAPE AND ISLANDS DURING THE MORNING WITH LEFTOVER PRES
GRADIENT AND STRONG COLD AIR ADVECTION. WITH UPPER TROUGH STILL
ACROSS THE REGION...EXPECT A LOT OF CLOUDS HANGING AROUND. EXPECT
DAYTIME HIGHS IN THE MORNING...MAINLY IN THE 20S TO AROUND 30
OVERNIGHT LOWS WILL DROP TO THE SINGLE DIGITS AND TEENS...WITH SOME
NEAR OR BELOW ZERO READINGS POSSIBLE OVER THE HIGHER TERRAIN WELL
INLAND.

MODELS TRY TO DEVELOP OCEAN EFFECT SNOWS ON THE OUTER CAPE AND
NANTUCKET DURING WEDNESDAY NIGHT AND EARLY THURSDAY WITH MAINLY N
WINDS AT 15 TO 25 MPH. HAVE INCLUDED CHANCE POPS FOR THOSE
LOCATIONS.

THURSDAY...THE BASE OF THE UPPER TROUGH MOVES OFF THE COAST...TAKING
THE CORE OF THE COLD AIR WITH IT. WITH CYCLONIC FLOW IN PLACE...
STILL EXPECT TO SEE A LOT OF CLOUDS AROUND AT LEAST THROUGH A PART
OF THE MORNING...THEN CLEARING PUSHES IN. WILL STILL BE RATHER COLD
THOUGH WITH HIGHS ONLY IN THE UPPER TEENS AND 20S.

CURRENT THINKING SUGGESTS THAT HIGH PRESSURE BECOMES ANCHORED OVER
THE SE U.S. BY FRIDAY...WITH BROAD UPPER LEVEL RIDGING ACROSS THE
EASTERN SEABOARD. THIS WILL MEAN DRY CONDITIONS WITH A MODERATING
TEMPERATURE TREND FOR LATE WEEK. HIGHS WILL HEAD TO THE 40S ON
SATURDAY.

QUESTION AT THIS POINT WILL BE SHORT WAVE ENERGY QUICKLY WORKING
OUT OF THE PLAINS STATES...AND WHERE THAT ENERGY WILL PUSH. RIGHT
NOW...FEEL THAT THE SHORT WAVE AND ASSOCIATED LOW WILL WORK ACROSS
THE GREAT LAKES DURING SATURDAY...THEN WILL SHEAR APART AS IT MOVES
ACROSS NORTHERN NEW ENGLAND WHILE HIGH PRESSURE REMAINS OFF THE SE
U.S. COAST LATE THIS WEEKEND. MODELS DO HAVE A WIDE SPREAD WITH THIS
FEATURE DUE TO THE FAST MOVEMENT...THOUGH. CURRENT FORECAST
INDICATING DRY CONDITIONS WITH A WEAK COLD FRONT PASSING THROUGH ON
SUNDAY...MAINLY A WIND SHIFT LINE WITH NOT A WHOLE LOT OF COLD AIR
BEHIND IT.  DO HAVE SLIGHT CHANCE POPS MENTIONED ON SUNDAY MAINLY
ALONG AND N OF ROUTE 2.

LOW CONFIDENCE ON THE FORECAST BEYOND SUNDAY DUE TO FAST UPPER
FLOW...BUT HAVE CONTINUED WITH DRY CONDITIONS AND SLIGHTLY COOLER
TEMPERATURES FOR MONDAY AS WEAK HIGH PRES BUILDS ACROSS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
1145A: CAPE COD...IFR-LIFR IN SNOW...BRIEFLY MDT. DEICING/PLOWING
BIG DELAYS ANTICIPATED VCNTY HYA.

PVD BOS VARIABLE IFR/MVFR IN SNOW INTO TONIGHT.

ELSEWHERE...VFR CIGS GRADUALLY BECOME MVFR CONDS IN SNOW S TO N IN
SNE 11AM AND 2 PM WITH A PRD OF IFR OR LIFR CONDS ORH BAF AND BDL
THIS AFTN OR EVENING.

NORTHERLY WIND GUSTS 25 TO 30 KT POSSIBLE MUCH OF RI AND EASTERN
MASS...WITH GUSTS AROUND 40 KT PROBABLY ON THE CAPE AND ISLANDS.

CIGS VSBYS GRADUALLY IMPROVE LATER TONIGHT.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

WEDNESDAY...MVFR-IFR CIGS/VSBYS MAINLY BVY-PVD S AND E THROUGH MID
MORNING. MAY HAVE LINGERING MVFR CIGS ACROSS INTERIOR LOCATIONS
THROUGH THE AFTERNOON.

THURSDAY...VFR CIGS IN THE MORNING...CLEARING IN THE AFTERNOON AND
EVENING.

THURSDAY NIGHT THROUGH SATURDAY...VFR.

&&

.MARINE...
STRENGTHENING LOW PRESSURE WILL PASS WELL EAST OF NANTUCKET THIS AFTERNOON.
THIS WILL RESULT IN DEVELOPING GALES THIS MORNING FOR ALL WATERS...WHICH
WILL LAST UNTIL EARLY THIS EVENING BEFORE DIMINISHING THIS EVENING
AND OVERNIGHT.

1145 AM: GALE GUSTS 33-34 KTS NOW OCCURRING IN THE CW.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

WEDNESDAY...WILL START OFF WITH NW GUSTS TO 25-30 KT MAINLY ON THE
OUTER WATERS EARLY...THEN WILL BRIEFLY DIMINISH BEFORE PICKING UP
AGAIN WEDNESDAY NIGHT. SEAS WILL REMAIN ABOVE SMALL CRAFT CRITERIA.

THURSDAY...NW WINDS WILL PICK UP AGAIN WITH COLD AIR WORKING ACROSS
THE WATERS. EXPECT GUSTS UP TO 30 KT THROUGH THURSDAY NIGHT.

FRIDAY...WINDS WILL DIMINISH AS THEY BACK TO W. MAY STILL SEE GUSTS
TO 25 KT ON THE SOUTHERN OUTER WATERS AS WELL AS SEAS NEAR 5 FT.

SATURDAY...WINDS CONTINUE TO BACK TO SW...WITH GUSTS TO 25 KT
CONTINUING ON THE SOUTHERN OUTER WATERS. SEAS WILL BUILD UP TO NEAR
7 FT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 3 AM EST WEDNESDAY FOR
     CTZ002>004.
MA...WINTER WEATHER ADVISORY UNTIL 3 AM EST WEDNESDAY FOR
     MAZ004>007-009>024-026.
     WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ022>024.
NH...NONE.
RI...WINTER WEATHER ADVISORY UNTIL 3 AM EST WEDNESDAY FOR
     RIZ001>008.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ231-232-250-254-
     255.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ230-233>237.

&&

SYNOPSIS...EKSTER
NEAR TERM...DRAG/EKSTER 1145A
SHORT TERM...EKSTER
LONG TERM...EVT
AVIATION...DRAG/EKSTER/EVT 1145A
MARINE...DRAG/EKSTER/EVT 1145A
Hazardous weather outlook, Feb 3, 5:18 AM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
518 AM EST TUE FEB 3 2009

MAZ002-003-008-NHZ011-012-015-041030-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
518 AM EST TUE FEB 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

SNOW...MOSTLY LIGHT...WILL DEVELOP ACROSS MUCH OF THE REGION TODAY
AND CONTINUE THROUGH TONIGHT. THERE MAY BE BRIEF

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ004>007-009>017-026-RIZ001>008-041030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
518 AM EST TUE FEB 3 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW WILL TAPER OFF DURING WEDNESDAY MORNING. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
FOR SNOW REPORTS.

MAZ018>021-041030-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-
518 AM EST TUE FEB 3 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
FOR SNOW REPORTS.

MAZ023-024-041030-
DUKES MA-NANTUCKET MA-
518 AM EST TUE FEB 3 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
EST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW WILL END DURING WEDNESDAY MORNING. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
FOR SNOW REPORTS.

MAZ022-041030-
BARNSTABLE MA-
518 AM EST TUE FEB 3 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW IS EXPECT TO TAPER OFF WEDNESDAY MORNING. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT
FOR SNOW REPORTS.

ANZ230-233>237-041030-
BOSTON HARBOR-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
518 AM EST TUE FEB 3 2009

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FREEZING SPRAY ARE ALSO EXPECTED TUESDAY NIGHT THROUGH
THURSDAY AS VERY COLD AIR MOVES OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-232-250-254-255-041030-
CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
518 AM EST TUE FEB 3 2009

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FREEZING SPRAY ARE ALSO EXPECTED TUESDAY NIGHT THROUGH
THURSDAY AS VERY COLD AIR MOVES OVER THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Eastern Plymouth

When
February 3, 12:00 PM EST to February 4, 7:00 AM EST
Where
Eastern Plymouth forecast zone
Reported by
Trained Spotter
Coordinates
42.079, -70.960 (the zone’s center; the record gives no point)

Six inches of snow fell across eastern Plymouth County on average.

Heavy Snow, Eastern Norfolk

When
February 3, 1:00 PM EST to 11:59 PM EST
Where
Eastern Norfolk forecast zone
Reported by
Trained Spotter
Coordinates
42.171, -71.184 (the zone’s center; the record gives no point)

Six inches of snow fell in eastern Norfolk County on average.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2009Every state in 2009This day in weather historyWarnings in Massachusetts, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 153094, 153095.